MAUDE Adverse Event Report: IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS

IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS
Catalog Number M50 SU155; M50 SC145; M50 ST16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The quantum® total ankle prosthesis is indicated as a total ankle replacement in primary or revision surgery for patients with ankle joints damaged by severe rheumatoid, post-traumatic, or degenerative arthritis.The quantum® total ankle prosthesis is a fixed-bearing, semi-constraint ankle prothesis with 2 components and composed of: - a tibial component composed of a metallic (ta6v) tibial tray implant fixed to a polymer (uhwmpe) insert, - a metallic (cocr) talar implant reproducing the talus dome anatomy.When all components are implanted, with the insert rigidly locked to the tibial tray, the polyethylene insert acts as a single bearing along the talar dome, enabling flexion/extension and rotation movement at the replaced ankle joint.Each component of the quantum® total ankle prosthesis exists in different sizes and models.Event description: as reported by in2bones usa (email dated on october 12th, 2022): « a complaint was received for quantum total ankle system.Sales rep billy ortiz reported that dr.Scott carrington (gundersen health system) removed quantum implants postoperatively due to a patient infection.According to the surgeon, the infection was not caused by or related to the implant.The date of surgery was (b)(6) 2022.Aware date is 10-11-2022.The parts have not been returned to in2bones, usa.Product information: part number.Lot number.Description.M50 su155 1906370 quantum fixed insert implant size 5 right 5mm.M50 sc145 2002121 quantum talar implant flat cut right size 5.M50 st160 2106170 quantum tibial implant stand right size 6.Additional information received on october 12th, 2022 : the prosthesis was completely removed and replaced by an antibiotic spacer ciment block.This event is reported according the remediation plan following fda observation 1 from 04-sept-2025.
 
Additional Manufacturer Narrative
Batch record 1906370 was reviewed and found to be compliant: (b)(4) products were manufactured as per (b)(4) and released on january 06th, 2021.Batch record 2002121 was reviewed and found to be compliant: (b)(4) products were manufactured as per (b)(4) and released on january 05th, 2021.Batch record 2106170 was reviewed and found to be compliant: (b)(4) products were manufactured as per (b)(4) and released on november 08th, 2021.As per reported by the initiator, the surgeon believed that the incident was not caused nor related to the implant.Infection, not related to the implanted device, is a known adverse event following a foot surgery.This type of adverse event is documented in the quantum ifu and technical documentation.This incident is the first case of infection reported after a quantum surgery.

Brand Name
QUANTUM®
Common Device Name
QUANTUM® TOTAL ANKLE PROSTHESIS
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key23083115
Report Number3010470577-2025-10121
Device Sequence Number4748609
Product Code HSN
UDI-Device Identifier03701337602260
UDI-Public3701337602260
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191380
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberM50 SU155; M50 SC145; M50 ST16
Device Lot Number1906370; 2002121; 2106170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown